Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 670, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 4:12 PM CST for Webster County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 8, 2000, 4:12 PM CST (22:12 UTC)
- Expired
- Nov 8, 2000, 4:45 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Webster County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 082212 SVRJAN MSC155-082245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 412 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 445 PM CST * AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF EUPORA...OR ABOUT 24 MILES EAST OF WINONA...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MATHISTON AT 420 PM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64 LAT...LON 3346 8944 3337 8926 3398 8875 3411 8900
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:10 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 8, 2:10 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 210 PM CST WED NOV 8 2000 WILL BE BRIEF. MODELS ARE TRENDING FARTHER NORTHWEST WITH THE TRACK OF THE SURFACE LOW AS WELL AS DEEPER WITH THE CENTRAL PRESSURE. THIS PUTS OUR CWFA FIRMLY INTO THE WARM SECTOR RATHER THAN HAVING THE WARM FRONT LINGERING NEARBY AS WAS THOUGHT YESTERDAY. MODELS ALSO TRENDING STRONGLY FASTER WITH THE EASTWARD PROGRESSION OF THE COLD FRONT...WHIPPING IT THROUGH OUR CWFA BETWEEN MIDNIGHT AND SUNRISE. THIS IS ABOUT SIX HOURS FASTER THAN THE MODEL RUNS YESTERDAY INDICATED. STILL STRONG DYNAMIC SUPPORT OVERNIGHT FOR SEVERE WEATHER AHEAD OF THE FRONT...PARTICULARLY ALONG I-59 CORRIDOR. COULD BE A ONE-TWO PUNCH OF WARM SECTOR SUPERCELLS FOLLOWED BY A PREFRONTAL SQUALL LINE. WILL HIT SEVERE WEATHER IN ALL ZONES DUE TO POTENTIAL OF WIDESPREAD DAMAGING WINDS WITH SQUALL LINE. HEAVY RAIN BECOMING A LESSER THREAT WITH TIME DUE TO FASTER MOTION OF FRONT AND LESS COVERAGE THIS AFTERNOON THAN PREVIOUSLY EXPECTED. UPDATE: NEW MESO ETA OUTPUT COMING IN AND TRENDING EVEN FASTER THAN 12Z RUNS. WILL INTEGRATE THIS WITH EVERYTHING ELSE. TEMPS WILL FALL QUICKLY BEHIND THE SQUALL LINE/COLD FRONT AS WINDS SHIFT TO WESTERLY AND LOW LEVEL THICKNESSES TUMBLE. LOW LEVEL WINDS WILL VEER TO NORTHERLY BY EVENING AND DIMINISH RAPIDLY...ALLOWING TEMPS TO TUMBLE LOWER THAN PREVIOUSLY FORECAST UNLESS COLD ADVECTION STRATUS DEVELOPS. WILL FURTHER INVESTIGATE THIS POSSIBILITY AS TIME ALLOWS. 24 HOUR QPF DISCUSSION: MOISTURE STREAMING INTO REGION IN INCREASING LOW LEVEL FLOW. MODELS MAINTAIN PRECIPITABLE WATER FROM 1.5 TO 2 INCHES THROUGH THE EVENING...INCREASING INTO NRN SECTIONS IN THE WAKE OF THE WARM FRONT. NCEP/MODEL TRENDS PLACE HIGHEST AMOUNTS TO THE SOUTH AND EAST THROUGH 12Z. THIS LOOKS REASONABLE SOUTH WHERE INSTABILITIES BEST AND CONVECTION TO INITIATE FIRST. NO BIG ARGUMENTS WITH THE MORE ERN PLACEMENT DUE TO THE EFFECTS OF ONGOING CONVECTION SOUTHEAST MISSISSIPPI COMBINED WITH CONVECTION WITH THE APPROACHING COLD FRONT. AREAL AMOUNTS TOTALLING 0.75 TO 1.5 INCH THROUGH 12Z THU EXPECTED...WITH LOCALLY HIGHER AMOUNTS. OPERATIONAL MRF AND NOGAPS/NOGPAS ENSEMBLES/NCEP ENSEMBLES ALL SHOW DRY THROUGH MONDAY AND WILL RUN WITH IT. PRELIMINARY NUMBERS...SUBJECT TO CHANGE... JAN 052/054 037/063 +20 MEI 056/058 037/063 +40 .JAN... AR...NONE. LA...NONE. MS...NONE. 06
In the hours before
Special weather statement, Nov 8, 1:01 PM CST, 3 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 100 PM CST WED 8 2000 ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN EASTERN LOUISIANA AND MISSISSIPPI...ESPECIALLY SOUTH OF INTERSTATE 20. THE MAIN THREAT THIS AFTERNOON WILL BE FROM HAIL AND DAMAGING STRAIGHT-LINE WINDS. ISOLATED SUPERCELL STORMS MAY ALSO PRODUCE BRIEF TORNADOES...ESPECIALLY IN MISSISSIPPI. SPOTTER ACTIVATION MAY OCCUR AT ANYTIME THROUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A VICKSBURG TO STARKVILLE LINE. MOST OF THESE STORMS WILL REMAIN BELOW SEVERE LIMITS. HOWEVER...VERTICAL WIND PROFILES SUGGEST THAT A FEW STORMS MAY PRODUCE BRIEF TORNADOES...ESPECIALLY NEAR THE VICINITY OF THE WARM FRONT. IN ADDITION...A STRONG COLD FRONT IN EAST TEXAS WILL SWEEP THROUGH LOUISIANA AND MISSISSIPPI LATE TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT...WITH THE MAIN THREAT BEING FROM STRAIGHT-LINE WINDS. ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS THAT DEVELOP GENERALLY SOUTH OF INTERSTATE 20 MAY PRODUCE VERY HEAVY LOCALIZED RAINS THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS... COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Nov 8, 3:30 PM CST, 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST WED NOV 8 2000 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE SCATTERED OVER MUCH OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE HIGHEST SOUTH OF A LINE FROM GREENVILLE TO MACON...ALONG AND SOUTH OF A WARM FRONT THAT WILL TRACK NORTHWARD ACROSS THE REGION. THE SEVERE WEATHER THREAT WILL CONTINUE TONIGHT AS NUMEROUS THUNDERSTORMS DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THUNDERSTORMS WILL DIMINISH FROM THE WEST AROUND MIDNIGHT IN THE WAKE OF THE COLD FRONT. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE FOR EXTREME EASTERN MISSISSIPPI COUNTIES UNTIL AROUND DAYBREAK. THUNDERSTORMS MAY INTENSIFY RAPIDLY IN A SHORT PERIOD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS BUT THESE STORMS WILL ALSO HAVE A SIGNIFICANT POTENTIAL TO PRODUCE TORNADOES. SPOTTERS HAVE BEEN ACTIVATED. ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS THAT DEVELOP OVER THE REGION THIS AFTERNOON AND TONIGHT MAY PRODUCE PERIODS OF HEAVY RAIN. WATER MAY BEGIN TO POND IN LOW LYING AREAS AND IN AREAS WHERE DRAINAGE IS POOR. MOTORISTS SHOULD REMAIN ALERT FOR DANGEROUS DRIVING CONDITIONS WHEREq WATER BEGINS TO POND ON ROADS. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 9:59 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 31 min |
| Nov 8, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Adams | 36 min |
| Nov 8, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 35 min |
| Nov 8, 1:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
| Nov 8, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 23 min |
| Nov 8, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Nov 8, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Nov 8, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Nov 8, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Newton | 23 min |
| Nov 8, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Nov 8, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Nov 8, 3:07 PM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Nov 8, 3:24 PM CST | Tornado Warning | JAN | Issaquena, Warren | 36 min |
| Nov 8, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Attala | 30 min |
| Nov 8, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 44 min |
| Nov 8, 3:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 36 min |
| Nov 8, 3:58 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Nov 8, 4:09 PM CST | Tornado Warning | JAN | Adams | 51 min |
| Nov 8, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| Nov 8, 4:38 PM CST | Tornado Warning | JAN | Yazoo | 37 min |
| Nov 8, 4:50 PM CST | Tornado Warning | JAN | Holmes | 40 min |
| Nov 8, 5:18 PM CST | Tornado Warning | JAN | Claiborne, Jefferson | 27 min |
| Nov 8, 5:27 PM CST | Tornado Warning | JAN | Carroll, Montgomery | 33 min |
| Nov 8, 5:35 PM CST | Tornado Warning | JAN | Copiah, Hinds | 25 min |
| Nov 8, 5:57 PM CST | Tornado Warning | JAN | Hinds | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.